Possible autoimmune response to thrombotic events following Astrazeneca vaccine
2021/04/13 Galarraga Aiestaran, Ana - Elhuyar Zientzia Iturria: Elhuyar aldizkaria
On 9 April, the European Medicines Agency (SEM), reporting on the interim results of studies on the side effects of the Astrazeneca vaccine, noted that there may be some relationship between the vaccine and extraordinary thrombotic events. These facts are very rare (6.5 cases among a million vaccinates who have received a dose of Astrazeneca) and have not found risk factors for their existence. Of course, all cases have occurred in people aged 60 (where they have been vaccinated mainly) and in women twice as many as in men. EMS suggests that the cause may be an autoimmune combustion, similar to that in rare cases of heparin with anticoagulant drug.
The journal New England Journal Of Medicine has published the results of two research groups that have studied this relationship. One in Oslo with five cases and another in Germany and Austria with 11 cases. All agree with the hypothesis suggested by the SEM. In all of them, a few days after receiving the Astrazeneca vaccine, they suffered thrombi in different places (brain, lungs, etc. ), while blood platelets (thrombocytopenia) decreased. The same happens in those who suffer this strange collateral effect of heparin.
And the mechanism is similar, according to studies. In these people it seems that the immune system has an inadequate response and generates antibodies against a protein inside the platelets and in the skin and blood vessel cells (PF4).
However, they still do not know which component of the vaccine causes this inadequate response. Some believe that adenobiruses containing the genetic information of coronavirus protein S would be the cause, while others suspect that the free DNA that carries the vaccine is responsible for it. Sputnik V and Janssen vaccines use the same technology as Astrazeneca vaccines, so they may also have these side effects. In fact, some cases have already been reported regarding the Janssen vaccine.
In any case, EMS has determined the symptoms indicative of atypical thrombotic events and advises to go to medical services if they are detected. These are respiratory distress, chest pain, leg swelling, persistent abdominal pain, neurological symptoms such as severe and persistent headaches or blurred vision, and small blood spots under the skin.
In addition, researchers have stated that this side effect has treatment. And they claim that the risk of it happening is really low and that the benefits of the vaccine are much greater than the damage it can cause.
Gai honi buruzko eduki gehiago
Elhuyarrek garatutako teknologia